Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 26, 2021, 9:05 PM EDT for Kosciusko County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 9:05 PM EDT (01:05 UTC)
- Expired
- Jun 26, 2021, 9:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Northern Indiana
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 15 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
947
WWUS83 KIWX 270105
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
905 PM EDT Sat Jun 26 2021
INZ014>016-270130-
Kosciusko-Marshall-Fulton-
905 PM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...CENTRAL
KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...
At 905 PM EDT, a strong thunderstorm was located near Mentone, or 9
miles northeast of Rochester, moving northeast at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Warsaw and Winona Lake around 920 PM EDT.
Milford and North Webster around 930 PM EDT.
Other locations impacted by this storm include Etna Green, Little
Chapman Lake, Oswego, Big Barbee Lake, Monoquet, Hoffman Lake,
Leesburg, Atwood, James Lake and Irish Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4144 8584 4143 8582 4133 8565 4130 8565
4109 8609 4119 8619
TIME...MOT...LOC 0105Z 232DEG 49KT 4118 8610
$$
HAIL...0.25
WIND...50MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 26, 7:20 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 26, 7:20 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
720 PM EDT Sat Jun 26 2021
.SYNOPSIS...
Issued at 240 PM EDT Sat Jun 26 2021
A line of heavy rain and severe thunderstorms is moving in from
the west and will affect northwest Indiana and southwest Michigan
this evening. A Tornado Watch has been issued for this area.
Remaining humid otherwise into Sunday and next week with
additional chances for showers and thunderstorms.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 240 PM EDT Sat Jun 26 2021
The forecast area remains in the warm sector of a now well
developed, although slow moving, low pressure system whose surface
low is currently centered over Iowa. However, we will locally be
affected this afternoon by a shortwave over southern Lake
Michigan, and then later tonight by another wave moving up from
western Illinois. There is also large scale forcing for ascent in
this very moist and increasing unstable environment. Currently,
coincident with the northern wave are 850 mb winds 40 to 50 kts
under an area of upper level divergence. Across northwest Indiana
and southwest Michigan, surface MUCAPE has increased to around
2000 J/kg and SRH is 150 to 250 m2/s2. The atmosphere is therefore
ripe for severe storm development and isolated to scattered
storms are now initiating across this area ahead of a more well
developed line of storms that is moving in from the northwest.
Some of these isolated storms may become rotating supercells,
capable of producing damaging downburst winds or tornadoes. But
given the somewhat shallow nature of the storm cores due to the
high moisture content (PWs up to 2 inches and dew points in the
70s), do not expect hail. Heavy rain will become a concern
though, especially as the broader line of storms training from
southwest to northeast moves in over already saturated ground.
By the time the second shortwave moves in tonight, instability
and shear will be on the decline, but it will remain very moist.
Good synoptic level support with the LLJ over the area and
continued divergence aloft with the right rear entrance region of
the upper jet will support ongoing convection moving up from
Illinois with heavy rain likely as it progresses northeastward
into Michigan. The Flash Flood Watch therefore remains in effect
for this area through Sunday morning. Rivers are also beginning to
respond to all of the heavy rain the past two days, with some
forecast to go into minor flood.
The southeast portion of the forecast area has not seen as much
action this week as the northwest due to high pressure pushing up
from the southeast. But on Sunday scattered to perhaps numerous
showers and thunderstorms will be possible areawide during the
afternoon, enhanced by diurnal heating. The severe threat will be
much lower though with only marginal wind shear.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM EDT Sat Jun 26 2021
The weather pattern does not change dramatically through most of
the long term period with a front in the area ahead of the upper
trough to the north and flattening ridge to the south. Diurnally
enhanced showers and thunderstorms will be possible each day
through at least Thursday. The forecast then becomes a bit more
uncertain next weekend with models finally deepening the trough
and bringing it through the area Friday. Cooler and drier air
should follow, but kept the low chance to slight chance pops
provided by the NBM due to inconsistencies amongst some of the
guidance.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 712 PM EDT Sat Jun 26 2021
A line of storms is moving in from the west and will impact SBN by
01Z with heavy rain and potentially severe winds. This severe
threat should move through fairly quickly, but heavy rain and at
least MVFR conditions will remain possible into Sunday morning.
Conditions should improve by late afternoon, but rain showers will
still be possible.
KFWA should remain mainly dry and well mixed east of the primary
moisture channel with VFR conditions. Showers and thunderstorms
will become possible Sunday afternoon, and could cause MVFR or
worse conditions at times.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
020-022-023.
MI...Flash Flood Watch through Sunday morning for MIZ077>081.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Cobb
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 26, 3:37 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 337 PM EDT Sat Jun 26 2021 INZ003>005-012>016-020-MIZ077>079-271945- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Berrien-Cass MI-St. Joseph MI- 337 PM EDT Sat Jun 26 2021 /237 PM CDT Sat Jun 26 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Severe storms are possible late this afternoon into this evening. There is a chance for damaging winds and tornadoes. Heavy rain and localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will remain possible at times through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-018-024>027-032>034-OHZ001-002-004-005-015-016-024-025- 271945- De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 337 PM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms with gusty winds and heavy rain may be possible late today into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible at times through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>008-022-023-MIZ080-081-271945- Lagrange-Steuben-Noble-Cass IN-Miami-Branch-Hillsdale- 337 PM EDT Sat Jun 26 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Strong storms are also possible late this afternoon into this evening. Heavy rain is possible with localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will remain possible at times through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 337 PM EDT Sat Jun 26 2021 ...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms are expected today and tonight with locally higher winds and waves possible. Waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms with gusty winds at times through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 8:28 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
828 PM EDT Sat Jun 26 2021
INZ013>015-270100-
Marshall-Fulton-Pulaski-
828 PM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...FULTON
AND SOUTH CENTRAL MARSHALL COUNTIES...
At 828 PM EDT, a strong thunderstorm was located near Winamac, moving
northeast at 50 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Rochester around 850 PM EDT.
Argos around 855 PM EDT.
Other locations impacted by this storm include Leiters Ford, Vanmeter
Park, Lawton, Bruce Lake Station, Walnut, Grass Creek, Delong, Lake
Bruce, Star City and Tiosa.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4126 8617 4098 8617 4091 8652 4091 8657
4109 8664
TIME...MOT...LOC 0028Z 232DEG 45KT 4100 8653
HAIL...0.25
WIND...55MPH
JBALLSpecial weather statement, Jun 26, 8:31 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Northern Indiana
831 PM EDT Sat Jun 26 2021
INZ013-020-022-270100-
Cass-White-Pulaski-
831 PM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WHITE...SOUTH CENTRAL
PULASKI AND NORTHWESTERN CASS COUNTIES...
At 831 PM EDT, a strong thunderstorm was located near Monticello,
moving northeast at 50 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Monticello around 840 PM EDT.
Other locations impacted by this storm include Reynolds, Smithson,
Chalmers, Lakeside In Pulaski County, Headlee, Pulaski, Golden Hill,
Indiana Beach, Burnettsville and Norway.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4080 8697 4102 8661 4075 8650 4073 8655
4074 8675 4073 8676 4072 8675 4071 8676
4069 8675 4068 8676 4068 8674 4067 8675
4060 8698
TIME...MOT...LOC 0031Z 232DEG 45KT 4071 8689
HAIL...0.25
WIND...55MPH
JBALLLocal storm report, Jun 26, 8:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG KNOX 41.29N 86.62W
06/26/2021 STARKE IN 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS
THE COUNTY.
&&
LWFLocal storm report, Jun 26, 8:55 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
855 PM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 2 NW MISHAWAKA 41.69N 86.20W
06/26/2021 ST. JOSEPH IN NWS EMPLOYEE
PICTURE SHARED OF A FEW LARGE, HEALTH TREE
LIMBS DOWN ON WHITEHALL DR.
&&
LWFLocal storm report, Jun 26, 8:57 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG CONSTANTINE 41.84N 85.67W
06/26/2021 ST. JOSEPH MI 911 CALL CENTER
LOCAL MEDIA RELAYED THROUGH TWITTER NUMEROUS
REPORTS OF DOWNED POWER LINES IN THREE
RIVERS, CONSTANTINE, AND FABIUS PARK.
&&
LWFSpecial weather statement, Jun 26, 9:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
905 PM EDT Sat Jun 26 2021
INZ014>016-270130-
Kosciusko-Marshall-Fulton-
905 PM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...CENTRAL
KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...
At 905 PM EDT, a strong thunderstorm was located near Mentone, or 9
miles northeast of Rochester, moving northeast at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Warsaw and Winona Lake around 920 PM EDT.
Milford and North Webster around 930 PM EDT.
Other locations impacted by this storm include Etna Green, Little
Chapman Lake, Oswego, Big Barbee Lake, Monoquet, Hoffman Lake,
Leesburg, Atwood, James Lake and Irish Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4144 8584 4143 8582 4133 8565 4130 8565
4109 8609 4119 8619
TIME...MOT...LOC 0105Z 232DEG 49KT 4118 8610
HAIL...0.25
WIND...50MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:28 PM EDT | Special Weather Statement | IWX | Fulton | 32 min |
| Jun 26, 8:31 PM EDT | Special Weather Statement | IWX | White | 29 min |
| Jun 27, 7:19 PM EDT | Special Weather Statement | IWX | Cass | 26 min |
| Jun 27, 7:23 PM EDT | Special Weather Statement | IWX | White | 37 min |
| Jun 27, 7:58 PM EDT | Special Weather Statement | IWX | White | 47 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.